Alert archive / New York / Special Weather Statements in 2013

Special Weather Statement, NWS Buffalo, NY

August 8, 2013Allegany County, Cattaraugus County, New York

NWS Buffalo, NY issued this special weather statement at Aug 8, 2013, 5:08 AM EDT for Allegany County, Cattaraugus County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2013, 5:08 AM EDT (09:08 UTC)
Expired
Aug 8, 2013, 6:00 AM EDT
In force
52 min
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 89 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WWUS81 KBUF 080908
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
508 AM EDT THU AUG 8 2013

NYZ020-021-081000-
ALLEGANY NY-CATTARAUGUS NY-
508 AM EDT THU AUG 8 2013

...STRONG THUNDERSTORMS MOVING THROUGH THE SOUTHERN TIER...

* AT 502 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY  
  RAIN ACROSS MUCH OF CATTARAUGUS AND ALLEGANY COUNTIES. THESE       
  STORMS WILL CONTINUE TO MOVE EAST AT 30 MPH THROUGH DAYBREAK.      
  TRAVEL WILL BE DIFFICULT AT TIMES WITH HEAVY RAIN AND SOME PONDING 
  OF WATER IN POOR DRAINAGE AREAS.

LAT...LON 4200 7896 4251 7856 4246 7772 4199 7775

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:20 AM EDT, 48 minutes earlier.

Area forecast discussion, Aug 8, 4:20 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
420 AM EDT THU AUG 8 2013

.SYNOPSIS...
A WEAK FRONTAL ZONE WILL STALL OVER THE AREA TODAY AND TONIGHT AND
PROVIDE FOCUS FOR A FEW ROUNDS OF SCATTERED SHOWERS AND
THUNDERSTORMS. THE FRONT WILL MOVE EAST OF THE AREA ON FRIDAY AND
BRING AN END TO THE RISK OF RAIN. IT WILL BE WARM AND A LITTLE MUGGY
THROUGH FRIDAY BEFORE ANOTHER COLD FRONT CROSSES THE AREA FRIDAY
NIGHT AND USHERS IN A COOLER AND DRIER AIRMASS FOR THE WEEKEND WITH
HIGH PRESSURE BUILDING INTO THE GREAT LAKES.

&&

.NEAR TERM /THROUGH TONIGHT/...
RADAR IMAGERY EARLY THIS MORNING SHOWING SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE AREA...WITH THE MOST NOTABLE CLUSTER ACROSS
WESTERN NY MOVING INTO THE GENESEE VALLEY AND WESTERN FINGER LAKES.
THIS APPEARS TO BE ASSOCIATED WITH A WEAK CONVECTIVELY AUGMENTED MID
LEVEL VORTICITY MAXIMA AND AN ASSOCIATED LOW LEVEL JET...WHICH IS
PROVIDING THE NECESSARY LARGE SCALE ASCENT AND MOISTURE CONVERGENCE
TO FUEL THE STORMS. EXPECT THIS AREA TO CONTINUE TO MOVE EAST
TOWARDS CENTRAL NY THROUGH THE EARLY MORNING HOURS...AND SHOULD TEND
TO WEAKEN WITH TIME AFTER ABOUT 5-6AM AS IT BEGINS TO MOVE INTO A
MORE STABLE ENVIRONMENT. OTHERWISE OUTSIDE OF THIS CLUSTER A FEW
WIDELY SCATTERED SHOWERS WILL POP IN THE MOIST ENVIRONMENT.

TODAY THROUGH TONIGHT A WEAK TROUGH OR WIND SHIFT BOUNDARY WILL
SLOWLY OOZE SOUTHEAST ACROSS THE AREA. TODAY THERE WILL BE VERY
LITTLE IF ANY LARGE SCALE FORCING FOR ASCENT...WHICH WILL LEAVE ANY
THUNDERSTORM TRIGGER TO THE MESOSCALE. FOLLOWING THE EARLY MORNING
STORMS EXPECT A RELATIVE LULL FROM MID TO LATE MORNING THROUGH EARLY
AFTERNOON DURING THE MOST STABLE TIME OF DAY...ALTHOUGH AN ISOLATED
SHOWER STILL CANNOT BE RULED OUT WITH THE APPROACH OF THE WEAK
TROUGH.

BY AFTERNOON MODEL GUIDANCE PUSHES TEMPERATURES INTO THE LOW TO MID
80S ACROSS LOWER ELEVATIONS INLAND FROM THE LAKES. THIS WILL COMBINE
WITH MID TO UPPER 60S DEWPOINTS TO PRODUCE MODERATE INSTABILITY...
WITH MLCAPE OF AROUND 1500J/KG. EXPECT SCATTERED SHOWERS AND STORMS
TO DEVELOP...MAINLY ALONG AND INLAND FROM LAKE BREEZE BOUNDARIES AND
ALONG ANY OTHER MISCELLANEOUS BOUNDARIES...SUCH AS DIFFERENTIAL
HEATING...TERRAIN INDUCED CIRCULATIONS...AND ANY LEFTOVER OUTFLOW
BOUNDARIES. A SOUTHWEST FLOW OFF THE RELATIVELY STABLE LAKES SHOULD
SHADOW BUFFALO AND WATERTOWN AND KEEP THOSE AREAS MAINLY DRY.

TONIGHT MOST MODEL GUIDANCE...INCLUDING THE GFS AND GEM...BRING A
VERY WEAK/SUBTLE WAVE THROUGH PA AND INTO THE NORTHEAST. THIS SHOULD
BRING INCREASED SHOWER AND THUNDERSTORM COVERAGE ALONG THE WEAK
TROUGH DURING THE EVENING HOURS...ESPECIALLY FROM THE INTERIOR
SOUTHERN TIER INTO THE FINGER LAKES AND CENTRAL NY. PWAT RISES TO
AROUND 1.8 INCHES AS THIS WAVE OF MOISTURE MOVES IN...SO ANY STORMS
THAT DEVELOP IN THIS ENVIRONMENT MAY PRODUCE HEAVY RAINFALL. THE
WEAK TROUGH WILL ADVANCE SLOWLY EAST ACROSS THE AREA THROUGH THE
NIGHT...AND MODEL GUIDANCE SUGGESTS A SOMEWHAT DRIER AIRMASS BEHIND
THE TROUGH WHICH WILL BRING AN END TO THE SHOWERS AND STORMS FROM
WEST TO EAST.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
THE DEEP UPPER LOW THAT IS CENTERED JUST SOUTHWEST OF HUDSON BAY IS
FORECAST TO TRACK EAST ACROSS JAMES BAY FRIDAY...THEN LIFT OUT
ACROSS SOUTHERN QUEBEC INTO THE CANADIAN MARITIMES SATURDAY AND
SATURDAY NIGHT. AS THE ASSOCIATED SURFACE LOW PUSHES EAST ACROSS
JAMES BAY FRIDAY...ITS TRAILING COLD FRONT WILL SETTLE OFF THE NEW
ENGLAND COAST DURING THE AFTERNOON. EXPECT A FEW MORNING SHOWERS TO
LINGER ACROSS THE NORTH COUNTRY...FINGER LAKES AND PARTS OF THE
SOUTHERN TIER BEFORE DRIER AIR WORKS IN FROM THE WEST AND CLEARS
THINGS OUT DURING THE AFTERNOON.

A SHORT WAVE TROUGH IS FORECAST TO ROUND THE BASE OF THE DEPARTING
UPPER LEVEL LOW FRIDAY NIGHT AND DRAG A WEAK SURFACE
TROUGH/SECONDARY COLD FRONT EAST ACROSS THE AREA. AT THE SAME TIME
...A 110 KNOT UPPER LEVEL JET WILL BE PASSING JUST NORTH OF NEW YORK
STATE. THESE SOURCES OF LIFT MAY GENERATE A STRAY SHOWER OR
TWO...BUT THE LATEST POINT SOUNDINGS (ESPECIALLY THE GFS) SUGGEST
THAT THERE WILL NOT BE MUCH MOISTURE INTERACTING WITH THE TROUGH.
BASED ON THIS...WILL FOLLOW CONTINUITY AND KEEP THE FORECAST DRY
FRIDAY NIGHT.

HIGH PRESSURE BUILDING EAST FROM THE CENTRAL GREAT LAKES WILL
MAINTAIN DRY CONDITIONS SATURDAY AND SATURDAY NIGHT...ALONG WITH
SLIGHTLY BELOW AVERAGE TEMPERATURES.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS THE AFOREMENTIONED SHORT WAVE TROUGH SLIDES OFF THE CANADIAN
MARITIMES COAST SATURDAY NIGHT...A SECOND SHORT WAVE IS
FORECAST TO DIVE SOUTH ACROSS SOUTHERN ONTARIO SUNDAY AND MONDAY.
THIS WILL RE-ESTABLISH THE UPPER LEVEL TROUGH OVER EASTERN CANADA
AND THE GREAT LAKES...WHILE A RIDGE REMAINS IN PLACE OUT WEST.
THIS SHOULD MAINTAIN A TREND OF SLIGHTLY COOLER THAN AVERAGE
TEMPERATURES AND DRY WEATHER THROUGH AT LEAST SUNDAY AND MONDAY. A
COLD FRONT THAT WILL BE ASSOCIATED WITH THE DEEPENING UPPER TROUGH
IS FORECAST TO CROSS NEW YORK STATE TUESDAY. THE LATEST GUIDANCE
STILL SHOWS ONLY LIMITED MOISTURE INTERACTING WITH THE FRONT.
THEREFORE...WILL MAINTAIN A SLIGHT CHANCE OF SHOWERS FOR MONDAY
NIGHT INTO TUESDAY. A BROAD AREA OF HIGH PRESSURE FOLLOWING THE
FRONT WILL BUILD ACROSS THE GREAT LAKES ON WEDNESDAY AND BRING DRY
WEATHER AND RELATIVELY COOL TEMPERATURES

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO CROSS
THE AREA THROUGH 10Z WITH THE MOST NOTABLE AREAS NEAR KART FOR THE
NEXT HOUR OR TWO...AND ANOTHER CLUSTER OVER LAKE ERIE WHICH WILL
CROSS KBUF-KIAG FROM ABOUT 06Z TO 09Z AND A FEW HOURS LATER AT KROC
IF IT HOLDS TOGETHER. EXPECT A GENERAL WEAKENING TREND AND LESS
COVERAGE AFTER 09Z.

FOR TODAY THROUGH THIS EVENING EXPECT MORE SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP AT TIMES BUT THEY WILL BE DIFFICULT TO TIME
AND PLACE WITH A LACK OF A WELL DEFINED LARGE SCALE SYSTEM TO
ORGANIZE THEM. EXPECT A RELATIVE LULL THIS MORNING...THEN INCREASING
COVERAGE DURING THE AFTERNOON AS WEAK TO MODERATE INSTABILITY
DEVELOPS WITH DAYTIME HEATING. STORMS SHOULD TEND TO FOCUS ALONG AND
INLAND OF LAKE BREEZE BOUNDARIES...AND NEAR ANY LEFTOVER OUTFLOW
BOUNDARIES FROM THE CURRENT CONVECTION. A SOUTHWEST FLOW OFF THE
MORE STABLE LAKES WILL MEAN THE LOWEST RISK OF THUNDER WILL BE AT
KBUF AND KART...WITH SOMEWHAT BETTER CHANCES INLAND.

THIS EVENING A WEAK TROUGH WILL CROSS THE AREA AND MAY KEEP
SCATTERED SHOWERS AND THUNDERSTORMS GOING INTO THE EVENING HOURS. BY
EVENING THE STABLE FLOW OFF THE LAKES WILL NOT BE AS DOMINANT...SO
EVEN KBUF-KART MAY SEE A PASSING SHOWER OR STORM. GIVEN THE
UNCERTAINTIES WITH PLACEMENT...TIMING AND COVERAGE WILL CONTINUE TO
JUST USE VCTS QUALIFIERS EXCEPT FOR THE STORMS OVER THE NEXT FEW
HOURS.

OUTLOOK...
THURSDAY NIGHT AND FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS AND ASSOCIATED BRIEF MVFR/IFR.
SATURDAY AND SUNDAY...VFR.
MONDAY...VFR WITH CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
A BRIEF PERIOD OF STRONGER SOUTHWEST WINDS ON LAKE ERIE IN THE WAKE
OF A COMPLEX OF STORMS WILL BRING CHOPPY CONDITIONS THROUGH EARLY
MORNING. OTHERWISE WINDS WILL BE RELATIVELY LIGHT OUT OF THE
SOUTHWEST TODAY ON BOTH LAKES. A WEAK FRONTAL ZONE WILL SHIFT WINDS
TO THE NORTHWEST OR EVEN NORTH TONIGHT AND BRING WAVES UP TO AROUND
2 FEET ON THE SOUTH SHORE OF BOTH LAKES. AS IS TYPICAL OF MID
SUMMER...WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH THE END OF THE WEEK WITH A RELATIVELY WEAK PRESSURE
GRADIENT IN PLACE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
Hazardous weather outlook, Aug 8, 5:07 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
507 AM EDT THU AUG 8 2013

NYZ001>003-007-010-011-019-085-090915-
NIAGARA-ORLEANS-MONROE-JEFFERSON-NORTHERN ERIE-GENESEE-CHAUTAUQUA-
SOUTHERN ERIE-
507 AM EDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>006-008-012>014-020-021-090915-
WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-WYOMING-LIVINGSTON-ONTARIO-
CATTARAUGUS-ALLEGANY-
507 AM EDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS DEVELOPING ALONG A SLOW MOVING COLD FRONT MAY
PRODUCE HEAVY AT TIMES THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
507 AM EDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 8, 12:46 AM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1246 AM EDT THU AUG 8 2013

NYZ007-080545-
JEFFERSON NY-
1246 AM EDT THU AUG 8 2013

...STRONG THUNDERSTORM MOVING INTO WESTERN JEFFERSON COUNTY...

* AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS UP TO 45
  MPH...SMALL HAIL...AND HEAVY RAINFALL. THIS STORM WAS LOCATED 19
  MILES SOUTHWEST OF CLAYTON...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  CAPE VINCENT...
  CHAUMONT...
  WATERTOWN...
  LAFARGEVILLE...
  DEPAUVILLE...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4431 7571 4388 7575 4392 7614 4394 7615
      4398 7622 4395 7627 4396 7629 4405 7631
      4407 7637 4410 7638 4416 7631 4418 7632
      4420 7629 4419 7624 4425 7611

HITCHCOCK
Special weather statement, Aug 8, 2:28 AM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
228 AM EDT THU AUG 8 2013

NYZ001-002-010>012-019-020-085-080800-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS
NY-WYOMING NY-
228 AM EDT THU AUG 8 2013

...THUNDERSTORMS MOVING INTO WESTERN NEW YORK...

AT 222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER EASTERN LAKE ERIE...
MOVING EAST AT 25 MPH. SHOWERS AND THUNDERSTORMS WILL CROSS MUCH OF
WESTERN NEW YORK FROM NORTHERN CHAUTAUQUA AND NORTHWEST CATTARAUGUS
COUNTY NORTHWARD ACROSS THE NIAGARA FRONTIER...INCLUDING THE BUFFALO
METRO AREA THROUGH 4 AM. THESE STORMS WILL PRODUCE FREQUENT
LIGHTNING AND HEAVY DOWNPOURS WHICH WILL RESULT IN DIFFICULT TRAVEL
AT TIMES AND PONDING OF WATER IN POOR DRAINAGE AREAS.

LAT...LON 4229 7974 4242 7946 4250 7935 4256 7916
      4269 7906 4279 7886 4294 7892 4299 7903
      4306 7901 4307 7908 4322 7906 4333 7815
      4307 7799 4258 7813 4235 7887 4220 7977

HITCHCOCK
Special weather statement, Aug 8, 3:35 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
335 AM EDT THU AUG 8 2013

NYZ003-004-013-014-080900-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
335 AM EDT THU AUG 8 2013

...THUNDERSTORMS MOVING INTO THE GENESEE VALLEY...

AT 331 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS ACROSS WESTERN NEW YORK. THESE WILL
CONTINUE TO MOVE EAST INTO THE GENESEE VALLEY AND WESTERN FINGER
LAKES THROUGH THE WEE HOURS OF THE MORNING. THESE STORMS WILL
PRODUCE FREQUENT LIGHTNING AND HEAVY RAINFALL WHICH WILL RESULT IN
DIFFICULT DRIVING AT TIMES AND PONDING OF WATER IN POOR DRAINAGE
AREAS...INCLUDING IN THE GREATER ROCHESTER AREA.

LAT...LON 4298 7785 4336 7793 4335 7776 4324 7755
      4329 7735 4328 7726 4330 7709 4328 7703
      4276 7701 4276 7731 4268 7735 4257 7793

HITCHCOCK
Special weather statement, Aug 8, 4:03 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
403 AM EDT THU AUG 8 2013

NYZ012-019>021-085-080900-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
403 AM EDT THU AUG 8 2013

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE SOUTHERN TIER...

* AT 358 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
  RAIN AND WIND GUSTS UP TO 40 MPH. THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM EAST CONCORD TO 8 MILES WEST OF SALAMANCA...
  AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY
HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR
DRAINAGE AREAS.

LAT...LON 4199 7976 4224 7977 4242 7946 4251 7935
      4256 7916 4266 7907 4266 7811 4200 7780

HITCHCOCK
Special weather statement, Aug 8, 5:08 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
508 AM EDT THU AUG 8 2013

NYZ020-021-081000-
ALLEGANY NY-CATTARAUGUS NY-
508 AM EDT THU AUG 8 2013

...STRONG THUNDERSTORMS MOVING THROUGH THE SOUTHERN TIER...

* AT 502 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
  RAIN ACROSS MUCH OF CATTARAUGUS AND ALLEGANY COUNTIES. THESE
  STORMS WILL CONTINUE TO MOVE EAST AT 30 MPH THROUGH DAYBREAK.
  TRAVEL WILL BE DIFFICULT AT TIMES WITH HEAVY RAIN AND SOME PONDING
  OF WATER IN POOR DRAINAGE AREAS.

LAT...LON 4200 7896 4251 7856 4246 7772 4199 7775

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:33 PM EDTSpecial Marine WarningBUF117 min
Aug 8, 12:46 AM EDTSpecial Weather StatementBUFJefferson59 min
Aug 8, 2:28 AM EDTSpecial Weather StatementBUFChautauqua, Erie, Genesee, Wyoming92 min
Aug 8, 3:35 AM EDTSpecial Weather StatementBUFLivingston, Monroe, Ontario, Wayne85 min
Aug 8, 4:03 AM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Chautauqua57 min
Aug 8, 5:10 AM EDTSpecial Weather StatementBUFWayne65 min
Aug 8, 2:37 PM EDTSpecial Weather StatementBUFWyoming38 min
Aug 8, 3:14 PM EDTSpecial Weather StatementBUFWyoming46 min
Aug 8, 3:17 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Livingston, Wyoming58 min
Aug 8, 4:03 PM EDTSpecial Weather StatementBUFOntario57 min
Aug 8, 4:26 PM EDTSpecial Weather StatementBUFWyoming79 min
Aug 8, 6:27 PM EDTAreal Flood AdvisoryBUFLivingston, Wyoming3 hr

Nearby

Special Weather Statements in New York, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.